Alert archive / Arkansas / Tornado Warnings in 1994
Tornado Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 11, 1994, 10:00 AM CDT for Benton County, Arkansas. It was in force for 30 min.
The area
The counties it named.
The facts
- Issued
- Apr 11, 1994, 10:00 AM CDT (15:00 UTC)
- Expired
- Apr 11, 1994, 10:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Benton County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 3.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 575 m²/s²
- 0-3 km storm-relative helicity
- 872 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 111501 TORFSM ARC007-111530- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 1000 AM CDT MON APR 11 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1030 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST ARKANSAS ...WESTERN BENTON COUNTY AT 1000 AM CDT A FUNNEL CLOUD WAS SPOTTED JUST WEST OF GRAVETTE IN WESTERN BENTON COUNTY. MOVEMENT WAS NORTHEAST AT 35 TO 40 MPH. WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM IN THE AREA. FUNNEL CLOUDS MAY TOUCH DOWN AT ANY TIME...IF YOU SEE A FUNNEL CLOUD...TAKE SHELTER IMEMDIATELY. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 11, 9:57 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 11, 9:57 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1000 AM CDT MON APR 11 1994 AM GOING TO EXTEND THE FLASH FLOOD WATCH FURTHER SOUTH FOR TODAY TO INCLUDE MUCH OF NORTH EAST AND EAST-CENTRAL OKLAHOMA AS SHOWERS AND STORMS CONTINUE TO TRAIN OVER THE AREA. SURFACE LOW WAS OVER SOUTH-CENTRAL OK THIS MORNING WITH WARM FRONT EXTENDING NORTHEAST OF THE LOW INTO NORTHEAST OKLAHOMA. LATEST 12Z ETAMODEL GUIDANCE SUGGESTS THIS LOW WILL MOVE INTO NORTHEAST OK NEAR BARTLESVILLE BY 00Z THIS EVENING. PRESSURE FALLS NOTED OVER NORTHERN SECTIONS OF THE STATE WITH RISES OCCURRING OVER NC TEXAS ALSO SEEM TO SUGGEST THAT THE LOW WILL MOVE NORTHEASTWARD INTO NE OKLAHOMA. WITH THE FRONT PROGGED BY THE MODELS TO SHIFT NORTH THIS AFT AND WITH TEMPS ALREADY IN THE 70S OVR SRN SCTNS...HV DECIDED TO UP TEMPS SOME OVR THE SRN ZONES. 100 KT JET MAX FROM SRN NM INTO W TX WL ROTATE AROUND UPPER LOW OVER SOURTHERN COLORADO AND PLACE NRN SCTNS OF OKLAHOMA IN THE UPPER LEVEL DIVERGENT-LEFT FRONT QUADRANT OF JET THIS AFTERNOON. WITH PLENTY OF LOW LEVEL MOISTURE AND INSTABILITY IN PLACE...SHOWERS AND STORMS WILL BE LIKELY WITH LOCALLY HEAVY RAINS AND SEVERE WEATHER. FLASH FLOOD WATCHES MAY NEED TO BE EXTENDED INTO SOUTHEAST OKLAHOMA FOR TONIGHT AS SHOWERS AND THUNDERSTORMS OVERSPREAD THAT SECTION OF THE STATE. ...16... .TUL...FLASH FLOOD WATCH TDY ZNS 54>71.
In the hours before
Special weather statement, Apr 11, 7:08 AM CDT, 2 hours 52 minutes before
OKZ054>076-111315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 707 AM CDT MON APR 11 1994 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF EASTERN OKLAHOMA UNTIL 1 PM... ....FLASH FLOOD WATCH FOR OSAGE PAWNEE WASHINGTON AND NOWATA COUNTIES TODAY... AT 700 AM...NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A BAND OF SHOWERS AND THUNDERSTORMS EXTENDING ALONG A LINE FROM MIAMI TO CLAREMORE TO SAPULPA TO SEMINOLE. PERIODS OF HEAVY RAIN WERE ASSOCIATED WITH THE STRONGER STORMS. THIS WAS RESULTING IN SOME LOCALIZED MINOR STREET FLOODING. THUNDERSTORMS WITHIN THIS LINE WERE MOVING NORTHEAST AT 40 MPH. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE DAY ACROSS EASTERN OKLAHOMA. WITH BOTH A SEVERE THUNDERSTORM WATCH AND FLASH FLOOD WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA....PERSONS ARE URGED TO STAY ALERT TO DEVELOPING WEATHER CONDITIONS.
Special weather statement, Apr 11, 7:37 AM CDT, 2 hours 23 minutes before
OKZ056>067-111345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 736 AM CDT MON APR 11 1994 ...STRONG THUNDERSTORMS OVER PARTS OF NORTHEAST OKLAHOMA... AT 735 AM...RADAR IN TULSA INDICATED STRONG THUNDERSTORMS ACROSS PARTS OF NORTHEAST OKLAHOMA. THE STRONGEST STORM WAS MOVING INTO NORTHWEST OKMULGEE COUNTY FROM EASTERN CREEK COUNTY. THIS STORM 3 MILES SOUTHEAST OF SLICK AT 735 AM...AND WILL MOVE NORTHEAST ACROSS NORTHERN OKMULGEE AND SOUTHERN TULSA COUNTIES BY 8AM. PERSONS IN BEGGS...MOUNDS...GLENPOOL AND BIXBY CAN EXPECT GUSTY WINDS TO 50 MPH AND PEA SIZE HAIL BETWEEN 735 AND 800 AM. OTHER STRONG THUNDERSTORMS...WITH VERY HEAVY RAIN AND GUSTY WINDS WERE OVER NORTHERN TULSA COUNTY NEAR THE DOWNTOWN AREA AND ACROSS CRAIG AND OTTAWA COUNTIES BETWEEN VINITA AND FAIRLAND. MOVEMENT OF ALL THUNDERSTORM ACTIVITY WAS NORTHEAST AT 45 MILES AN HOUR. ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OZF EASTERN OKLAHOMA UNTIL 1 PM...
Special weather statement, Apr 11, 8:17 AM CDT, 1 hour 43 minutes before
OKZ061-062-067-111415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 816 AM CDT MON APR 11 1994 AT 815 AM...WEATHER SERVICE RADAR INDICATED A LINE OF STRONG STORMS EXTENDING FROM INOLA TO 5 MILES WEST OF WAGONER. HEAVY RAIN...PEA SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. THE LINE OF STORMS WAS MOVING NORTHEAST AT 40 MPH. REMEMBER A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 1 PM. STAY ALERT TO CHANGING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Apr 11, 8:51 AM CDT, 1 hour 9 minutes before
OKZ062-063-068-111500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 850 AM CDT MON APR 11 1994 AT 850 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF STRONG THUNDERSTROMS EXTENDING FROM 3 MILES WEST OF SALINA TO LOCUST GROVE TO 1 MILE WEST OF PEGGS. HEAVY RAIN...WINDS TO 45 MPH...AND PEA SIZED HAIL CAN BE EXPECTED AS THIS LINE OF STORMS PASSES. THE LINE WAS MOVING NORTHEAST AT 40 MPH. SALINA...SPAVINAW...PEGGS...AND JAY ARE IN THE PATH OF THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR THIS AREA. BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. LISTEN TO THIS STATION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 11, 8:52 AM CDT, 1 hour 8 minutes before
OKZ062-063-068-111500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 850 AM CDT MON APR 11 1994 AT 850 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF STRONG THUNDERSTROMS EXTENDING FROM 3 MILES WEST OF SALINA TO LOCUST GROVE TO 1 MILE WEST OF PEGGS. HEAVY RAIN...WINDS TO 45 MPH...AND PEA SIZED HAIL CAN BE EXPECTED AS THIS LINE OF STORMS PASSES. THE LINE WAS MOVING NORTHEAST AT 40 MPH. SALINA...SPAVINAW...PEGGS...AND JAY ARE IN THE PATH OF THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR THIS AREA. BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. LISTEN TO THIS STATION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:42 PM CDT | Tornado Warning | TSA | Benton | 33 min |
| Apr 11, 9:31 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 59 min |
| Apr 11, 3:36 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 69 min |
| Apr 11, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 40 min |
| Apr 11, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 40 min |
| Apr 11, 6:42 PM CDT | Severe Thunderstorm Warning | TSA | Logan | 48 min |
| Apr 11, 6:49 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Johnson, Logan | 56 min |
| Apr 11, 6:58 PM CDT | Tornado Warning | TSA | Franklin, Logan | 32 min |
Nearby
Tornado Warnings in Arkansas, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.